Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 6, NWS Corpus Christi, TX

February 28, 2018Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 28, 2018, 3:30 AM CST for Kleberg County, Nueces County, Texas. It took effect at Feb 28, 2018, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2018, 3:30 AM CST (09:30 UTC)
In effect from
Feb 28, 2018, 10:00 AM CST
Expired
Feb 28, 2018, 5:00 PM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-355 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

453 
WWUS74 KCRP 280930
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
330 AM CST Wed Feb 28 2018

...STRONG WINDS DEVELOP IN SOUTHERN COASTAL BEND TODAY...

.An increasing pressure gradient and strong low level jet will
lead to strong southerly flow today, mainly through the southern
Coastal Bend. Expect wind gusts up to 40 mph late this morning and
through the afternoon. 


TXZ242-243-282300-
/O.NEW.KCRP.WI.Y.0006.180228T1600Z-180228T2300Z/
Kleberg-Nueces-
Including the cities of Kingsville and Corpus Christi
330 AM CST Wed Feb 28 2018

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect from 10 AM this morning to 5 PM CST
this afternoon. 

* TIMING...Late morning through the afternoon

* WINDS...25 to 30 mph with gusts up to 40 mph

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles on east to west roads. Light weight and 
  unsecured objects such as lawn furniture and trash cans may be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

PZ
2 follow-up statements
828 
WWUS74 KCRP 281624
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1024 AM CST Wed Feb 28 2018

...STRONG WINDS DEVELOP IN SOUTHERN COASTAL BEND TODAY...

.An increasing pressure gradient and strong low level jet will
lead to strong southerly flow today, mainly through the southern
Coastal Bend. Expect wind gusts up to 40 mph through the 
afternoon hours.

TXZ242-243-282300-
/O.CON.KCRP.WI.Y.0006.000000T0000Z-180228T2300Z/
Kleberg-Nueces-
Including the cities of Kingsville and Corpus Christi
1024 AM CST Wed Feb 28 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...Through the afternoon hours

* WINDS...25 to 30 mph with gusts up to 40 mph

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles on east to west roads. Light weight and 
  unsecured objects such as lawn furniture and trash cans may be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

Heavener
855 
WWUS74 KCRP 282148
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
348 PM CST Wed Feb 28 2018

...STRONG WINDS CONTINUE ACROSS THE SOUTHERN COASTAL BEND 
THIS AFTERNOON...

.Stronger pressure gradient and ample surface heating have allowed
wind gusts upwards of 35 to 40 MPH to develop along the Southern
Coastal Bend this afternoon. Winds will begin to decrease over the
next couple of hours.

TXZ242-243-282300-
/O.CON.KCRP.WI.Y.0006.000000T0000Z-180228T2300Z/
Kleberg-Nueces-
Including the cities of Kingsville and Corpus Christi
348 PM CST Wed Feb 28 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WINDS...25 to 35 mph with gusts up to 40 mph

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles on east to west roads. Light weight and 
  unsecured objects such as lawn furniture and trash cans may be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

Heavener

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 10:53 PM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Feb 27, 10:53 PM CST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1053 PM CST Tue Feb 27 2018

.DISCUSSION...

See aviation discussion below for the 06Z TAFs.

&&

.AVIATION...

Overnight, MVFR conditions are expected at ALI and briefly at
LRD. IFR conditons are expected for CRP and VCT due to lower CIGs.
A low level jet is progged to strengthen to 40-50KT overnight
which may lift CIG heights as it strengthens. The LLJ is expected
to mix to the sfc by mid to late Wed morning as clouds become
more sct and temps warm up. Breezy/windy conditions are expected
through Wed afternoon with gusts nearing 30KT closer to the coast.
Winds are expected to weaken Wed evening ahead of a cold front
that is expected late tomorrow night after midnight.

&&

.PREVIOUS DISCUSSION... /Issued 758 PM CST Tue Feb 27 2018/

DISCUSSION...

Surface winds are beginning to decrease, however speeds will
remain elevated overnight, especially near the coast. Winds across
the coastal waters are expected to remain 15 to 20 knots, but
could see around 20 knots briefly at times across the offshore
waters. The 00Z CRP sounding showed a drier airmass in place than
12 hours ago. The strong south to southwest low level wind is
also resulting in a strong capping inversion. Therefore, no precip
is expected tonight. Forecast looks on track with no major
changes at this time.

PREVIOUS DISCUSSION... /Issued 522 PM CST Tue Feb 27 2018/

DISCUSSION...

See aviation discussion below for the 00Z TAFs.

AVIATION...

VFR conditions at LRD expected to continue much of the night with
brief MVFR conditions toward Wed morning. ALI is expected to
lower to MVFR this evening, but could see brief IFR toward early
morning. CRP is expected to generally be MVFR through tonight. VCT
is expected to lower to IFR levels by late evening. All sites are
expected to be VFR once again by mid to late Wed morning. A low
level jet is forecast to strengthen to 40-50KT overnight. As sfc
winds decouple and relax, LLWS is expected to develop. By mid
morning Wed, this strong LLJ will mix to the sfc leading to
windy/gusty conditions, but this should also lower the threat of
LLWS. Highest winds are expected across the CRP area through the
TAF period.

PREVIOUS DISCUSSION... /Issued 405 PM CST Tue Feb 27 2018/

SHORT TERM (Tonight through Wednesday Night)...

This morning's cloud cover eventually broke up this afternoon.
As a result, stronger winds have been mixing down with gusts
around 30 knots across the area. The low level jet will strengthen
across the Coastal Plains and Coastal Bend tonight to 40-50 knots
which will help us stay rather warm tonight with low temps in the
upper 60s to low 70s as low level clouds redevelop tonight.
Patchy fog along the bays, waterways, and nearshore waters is
expected once again but shouldn't be as dense as last night due to
the relatively stronger winds.

Wednesday looks to be pretty warm as H85 temps will be around 20-21 C.
High temps will be in the upper 80s out west to upper 70s along
the Coastal Bend. Strong southerly winds are expected throughout
the day. As of right now, it does not look like a Wind Advisory
will be needed but if the LLJ were to mix down in the afternoon,
winds would jump up to meet criteria.

A cold front will swing through South Texas early Thursday
morning with the front entering the Brush Country between 3-6Z and
nearing the coast around 12Z. Moisture will pool ahead of the
front leading to increased chances of showers and thunderstorms
with the best chances across the Victoria Crossroads. Any fog that
develops Wednesday night will diminish as the front slides
through.

LONG TERM (Thursday through Monday)...

Mid-level heights and flow start off more zonal before ridging
builds in by the end of the work week. Ensemble guidance shows us
bouncing between ridging and zonal flow through much of the long
term period meaning any cold fronts begin to slow their southward
progression across our region and ultimately stall somewhere over
the offshore Gulf waters. While we may not see a true warm front
move back through the region this weekend, return flow definitely is
a definite.

Wash, rinse, and repeat. We get fronts this time of the year but the
relief from the higher dewpoints and the offshore flow lasts no more
than a day, maybe two tops. Moisture surges back in under a
prevailing southeasterly wind and chances for showers increases.
Thursday is no different with the next cold front moving through the
region early/mid-morning and then stalling off the coast, mostly
south of the region. Temperatures on Thursday and Friday will be
cooler, likely to end up right around average with dry weather in
store.

Flow quickly turns onshore by early Saturday and the moisture
advection commences as do low-end rain chances with better
isentropic ascent expected. PWATs are expected to jump back above
1.5" by Saturday afternoon as some weak mid-level impulses move
through the weakly  flow aloft helping to increase rain chances
and isolated thunder with elevated instability noted. The same can
be said for Sunday with mostly  driven showers along the 295-300K
layers, could hear a few rumbles of thunder too. Temperatures
begin modifying Sunday into early next week, back above average,
with the approach of the next cold front, maybe on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    70  83  64  74  56  /  10  10  30  10  10
Victoria          70  80  61  72  52  /  10  10  40  10  10
Laredo            67  86  61  74  54  /  10  10  20  10   0
Alice             69  88  64  76  54  /  10  10  30  10  10
Rockport          69  77  64  72  58  /  10  10  40  10  10
Cotulla           67  84  59  73  52  /  10  10  30  10   0
Kingsville        70  88  65  76  55  /  10  10  30  10  10
Navy Corpus       69  78  65  72  60  /  10  10  30  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TE/81...AVIATION
Hazardous weather outlook, Feb 27, 5:06 AM CST, 22 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
506 AM CST Tue Feb 27 2018

TXZ229>234-239>247-281115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
506 AM CST Tue Feb 27 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Areas of fog will be possible early this morning with conditions
improving by mid morning.

A moderate risk of rip currents will exist today along Gulf facing
beaches.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-281115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
506 AM CST Tue Feb 27 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Dense Fog Advisory is in effect until 9am for area bays and
waterways.

Patchy fog may redevelop along the coast tonight, but significant
widespread reductions are not currently expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Patchy sea fog will be possible along the coast Wednesday
morning, and again Wednesday night into Thursday morning before a
cold front moves through.

Wind conditions may flirt with Small craft advisory levels on
Wednesday and again on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 3:25 AM CSTSmall Craft AdvisoryCRP16 hr
Feb 28, 3:33 PM CSTSmall Craft AdvisoryCRP14 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.